Discuss and a case study
- dentify an age-related change.
- Identify the characteristics of this change.
- What questions might an older adult ask you as the professional nurse related to the physical change?
- Any possible ways to promote health related to the identified change?
APA and citations
Mr. M, a 42-year-old thin male with a history of schizophrenia, is brought to the emergency room from an assisted living facility because of worsening delusions along with hypertension. Staff at the assisted living home reported that he has been increasingly agitated and physically aggressive at times. His delusions consist of creatures from outer space who are trying to kill him. He appears to be experiencing visual hallucinations and states that he sees creatures in the corner of the room telling him to hide. He recently has withdrawn from others and has difficulty initiating activities of daily living (ADLs) such as washing his face and combing his hair. His affect is flat. Later, Mr. M is admitted to the Psychiatric Unit and is prescribed Haldol which is a first-generation antipsychotic. However, after a few days, Mr. M has some muscle stiffness and it is also determined that newer 2nd generation antipsychotic medication would be more helpful to address both positive and negative symptoms of schizophrenia. Seroquel 100mg is ordered daily and the Haldol stopped. Soon, Mr. M is responding well to the medication with a decrease in hallucinations and agitation. He is being discharged back to the assisted living facility.
- Identify the positive and negative symptoms of schizophrenia in the above case by highlighting the positive symptoms and underlining the negative symptoms
- Describe the nursing care plan for this patient using the nursing process; include aspects of the mental status exam in your plan
- State a therapeutic communication skill you could use with this patient and give an example of a question you would ask
- State 2 side effects other than muscle stiffness that could occur with Haldol
- List 2 side effects that can occur with Seroquel, a 2nd generation anti-psychotic
- Discuss 2 areas of education to teach the assisted living staff and provide rationale